MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that there is a dot in the middle of an intraocular lens (iol).Additional information was provided that during an iol implant procedure, after inserting the lens, the dot was noted.The procedure was completed the same day.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6., and h.10.Product evaluation: the lens was returned in the lens case.Viscoelastic is observed on the lens.There are long parallel scrape marks across the center of the posterior and anterior surfaces of the optic.This damage was not observed in the provided photos.This appears to have been caused by an instrument used to grasp the lens during removal.One haptic tip was broken-not returned.The lens was swabbed to remove the viscoelastic.Two very small scratches are observed on the anterior optic surface near the center.Either of these small scratches could be the area observed in the provided photos.Two photos were provided of the lens in the eye.There was a faint mark observed near the center of the optic in both photos.A used qualified cartridge was also returned.Inadequate viscoelastic was observed in the cartridge.No cartridge damage was observed.The cartridge has evidence of placement into a handpiece.The cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Iol product history records were reviewed and documentation indicated the product met release criteria.A qualified handpiece and viscoelastic were indicated.The root cause for the reported "dot" could not be determined.Two very small scratches were observed near the center of anterior optic surface.These appeared to correspond to the faint mark observed in the provided photos.The associated cartridge was also evaluated.No damage was observed.Top coat dye stain testing was conducted with acceptable results.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met the manufacturer's release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11854580
Report Number1119421-2021-01066
Device Sequence Number11766379
Product Code MJP
UDI-Device Identifier00380652249911
UDI-Public00380652249911
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.210
Device Lot Number15103281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE